Tinnitus Temporarily or Permanently Worse After Seroquel and Hydroxyzine?

Discussion in 'Support' started by FloralDawn, Jan 13, 2021 at 10:55 PM.

    1. FloralDawn

      FloralDawn Member

      Tinnitus Since:
      2020
      Cause of Tinnitus:
      Ototoxic. Lexapro (cause). Sertraline & loratadine(worsened)
      Hi,

      I have scarring in my ear canal which worsened my hearing (and could possibly be contributing to my tinnitus). I am hoping to get surgeries to help with this. I developed mild tinnitus while I was taking Lexapro. I stopped when I noticed I had it.

      My tinnitus worsened significantly when I took Sertraline and Loratadine together. I stopped them. My tinnitus seemed to slowly get a bit better, but I developed insomnia (or at least I cannot sleep well anymore) and have been taking medications and working on sleep hygiene to be able to sleep.

      My tinnitus seemed like it was slightly better around when I developed insomnia/sleep difficulties and became very sleep deprived, and was starting to catch up on sleep. I tried multiple medications to help sleep. Recently, I've been taking Seroquel (Quetiapine Fumarate) and Hydroxyzine. After taking both at the same time for a few days, I can hear tinnitus much more often in my other ear (the right ear, which doesn't have as bad scarring); prior to that, tinnitus in my right ear was rare.

      I am trying to get off the Seroquel safely, and I will try doing just the Hydroxyzine because it is safer and from what I see, is less likely to negatively impact tinnitus.

      I am wondering if any of you have any idea if my tinnitus is temporarily worse or permanently worse due to medications I'm on now (or even medications I took before)?

      I know tinnitus is complex, and a lot of factors can affect it, especially depending on the person, but if any of you have any insight or ideas to share about what I've explained, that would be greatly appreciated.

      Thank you.
       
    2. Matchbox

      Matchbox Member

      Location:
      BC Canada
      Tinnitus Since:
      August 2020
      Cause of Tinnitus:
      Noise Induced, Prednisone (drones), Barotrauma (distortions)
      Doctors prescribing an antipsychotic for Parkinson's off label because a side effect is sedation is absolute madness to me.

      I got worse tinnitus from Seroquel, took it once, instantly noticed the tinnitus got more "prominent," perhaps louder.

      I do not think it was permanent or somehow screwed me forever... but if I were you I'd definitely stop with the Seroquel.
       
    3. Jrblovsky

      Jrblovsky Member

      Location:
      USA
      Tinnitus Since:
      Christmas 2019
      Cause of Tinnitus:
      Gunfire (Maybe) & Menieres
      I've taken all of those in the past but was before I had tinnitus. Taken Vistaril and Zoloft since. They are minimal changes. If you have depression maybe try Nortriptyline. Half the people on this forum will say it makes tinnitus worse and have never taken it. I take 40mg of Nortriptyline a day and Xanax .25 once every couple of days. Xanax drops the volume significantly. Nortriptyline does a little more. I would start at 10mg and go from there. That Seroquel is so sedating I couldn't take it. I felt like a zombie.

      Also I doubt the increase is permanent. I also took Prozac @ 80mg which is the highest dose anyone takes and I never had any tinnitus from it. I took it for five or six years at that dose. I guess everyone is different.
       

Share This Page

Loading...